Will Your Eye Color Go Back to Orginal Color when Stopping Latisse?
Will Your Eye Color Go Back to Original Color when Stopping Latisse?
Doctor Answers (7)
Latisse and iris color
Latisse can stimulate the pigment in the iris epithlium and therefore give a darker color to the iris. Although this is a rare occurrence, it can happen with hazel colored eyes. Unfortunately, the darker iris pigment color does not reverse back to the original color.
Eye Color Change
Thank you for your question.
Although it states as one of the potential risks/complications of Latisse is the possibility of changing the color of the iris - I don't think they have seen this happen in any patients. It does say in the research that the change in color (if it were to happen) would be permanent.
Our patients love Latisse and haven't experienced this complication.
Web reference: http://www.poustiplasticsurgery.com/latisse.htm
Latisse and Eye Color
Latisse is sold under a different name, Lumigan, as a treatment for glaucoma. In this case, the medication is used as a topical eye drop that is instilled directly into the eye and is absorbed by the cornea. There are cases reported of darkening of the iris with use of Lumigan which would be permanent. Latisse is not used on the eye itself so there would be no chance for eye color change if used correctly since there would be no absorption by the cornea and no chance for the medication to reach the iris. Latisse is used on the lids at the root of the eyelashes. It can cause darkening of the lids, however. This change would not be permanent if Latisse is discontinued.
You might also like...
Latisse in eyes
I see most patients experience a little darkening on the areas of the lid where the product is applied. While there is a risk of color change, the risk is very low if you are applying it correctly and not dropping the product directly in your eye.
Eye color change with Latisse.
The use of Latisse has been reported to darken the iris in very light (blue) colored eyes in a very small percentage of people (per Latisse information). This should be a very rare possibility if the product is used as directed. The information also states that the color change may be permanent.
Changing eye color and Latisse
The problem with eye color changing from Latisse is way, way overblown. First of all, the color change happens only when Latisse (or Lumigan as it was manufactured for glaucoma) is put directly in the eye over long periods of time. Latisse is applied to the eyelashes only. And eye color is only affected if you have bits of brown already in your eye - so lighter brown or green eyes, not blue. I have not had any patients have eye color problems when they use the medication cosmetically, as recommended, applying it to the lashes. But your question was will your eye color return to normal if it changes, and the answer is "no" because the iris color has been permanently altered. However, using Latisse correctly, no matter what eye color you have, will not create an eye color change.
Latisse does not change eye color
There is no evidence to suggest that Latisse will change your eye color. Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues. Side effects from the initial studies showed less than 4 percent of patients experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation. The eye is exposed to only a very small amount of Latisse when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.